I was doing a google search to see what I can do about these creepy crawly feelings in my limbs. I saw that gabapentin (generic for Neurontin) reduces this feeling. I have this drug at home and if this is true I can stop my Norcos tapering right now. Does anyone out there have success with gabapentin?
I have had success with Neurontin. My withdrawals were really bad and felt like I wanted to get out of my own skin. Don't take too many though and start with just taking it at night. I can make you really tired. It is worth a try.
I had a huge amount of success by taking gabapentin while coming off hydros. It made it 90% easier than without. I still had the chills and some anxiety but that was about it. It also helped me sleep at night. I only took it for about a week or so. I was amazed on how well it worked.
Yes it worked wonders for me to. My doc also gave me some Clondine to help with the RLS. It has been 8 days now and I feel I pretty much do not need them anymore. I saw the doc 2 days ago and told me to finish the scrip out for another week and be done with them. Both are NON ADDICTIVE.
Good Luck. If you have any more questions get back with me.
My doc gave me Lyrica today.Is that similar to neurontin?I had this burning sensation of my skin last night.It was uncomfortable to have the blanket or pajamas touch my skin.It was awful.Has anyone had this symptom? I'm hoping the Lyrica will help tonight.
Neurontin is a anti-seizure medication. My doctor prescribed it to me a few months ago for my sciatica - shooting pain down the leg. I never really took it because I was so tired from it. But thank god I have it now to treat my RLS and creepy crawlies.
I took it as well but have always taken it at night as it does make me sleepy...300 mg...the longer I take it the less sleepy it makes me...I never had the crawly skin...maybe that is why....the drug interferes with nerve conduction so it would make sense
Yes Neurontin will help but be careful because if you use it too long, you'll have to taper off to avoid a seizure. I am on Lyrica and it is helping tremendously with my WD- down side is it can have the total opposite effect and make you wired. I have been on it a week and a half already- 350mg/day- and it made me SO wired the first 3 days!! And when I layed down at night to sleep, it was like having an out of body experience- crazy side effects it has!!! But it's different for everyone so try it and see!!
This crawly skin is driving me nuts.. Its not RLS its just I cant stand to have even clothes touching me... Its been 3 weeks this coming Monday.. You would think this would be over.. Most other systoms are GONE.. It seems to be worse on cold days.. Yesterday was 80 here and todays high was 50 and its made me nuts.. Is this what you guys are suffering or mainly RLS ?? You think its just I can feel again ( my skin that is)
I kind of just group my creepy crawlies and RLS together. But if I think about it, the CCs are on my arms and the RLS in the legs. I feel like I have to stretch my arms every3 minutes. I also want to scratch the skin of my arms off. (maybe that's what the scratches on Amy Winehouse are?). The RLS in the legs are bad when I'm resting. It feels like I want to just kick everything.
I don't have other symptoms, maybe I feel a little cold and my appetite has lessened. I'm still at work though so I haven't tried the Neurontin yet.
Sorry about your crawly skin, and congrats on being clean for 3 weeks.
I am in recovery from chronic longterm crack cocaine addiction and neurontin is the first medication I have been given that works on my anxiety and cravings. I am nothing short of amazed at how this drug neutralizes those symptoms. I take it as needed. I took it daily at the beginning of my recovery then with out even realizing it I began to reduce how often I was taking it. I have gone weeks with out it. Recently my anxiety and cravings have been returning. I think it may be triggered in part by the nice spring weather. I took 900mg last nite and within an hour those symptoms where gone. I slept great and woke up with out that mental "itch" that feels like something is missing. I feel that that "itch" has been scratched. I am benefiting immensely from this med. The best thing I like is I don't have to take it constantly and I dont have the side effects I had with SSRI's and such. And even better I am sober and enjoying my life once again.
Please do your research on neurotin. Google "neurotin withdrawals". I am not saying do not take the drug but w/ caution. Long term use has its own issues and docs again are prone to go with studies that have not been done long term. This drug can be problematic when withdrawing from it.
I have been on neurotin for over a month. The RLS was excruciating! I still have it after almost 3 months clean, but the neurontin helps tremendously! Here's how bad I had RLS. I was reading the forum in my first week of c/t, someone put a home remedy on here, it was 3 tbsp of plain mustard, no one would try it "I" did I think it may have been in my fogged up brain but it did help a little, it might have had something to do with me being blonde past the roots lmao I'm sure some people will remember that episode in "The Days Of Medhelp lives" lol the post was supper funny. Someone else said put soap under the sheets, under your calves, (that didn't help me) and someone posted in the midst of w/d they ate the soap and spread mustard on the sheets I laughed till I about wet my pants it was hillarious! BUT, the neurontin really works.
The Neurontin really does work. I'm on my last week of a slow taper. I'm down to having a quarter of a 325mg Norco 2-3 times a day. I feel great. I take the Neurontin before bed and I don't wake up feeling like I need to take a pill. I am, however, worried about my upcoming back surgery because I'd have to be back on the painkillers at least for a few weeks post-op.
Does anyone know if it is ok to take clonodine & gabapentin 300 mg at the same time? I am on my 2nd night clean & the RLS is driving me crazy. I took clonodine tonight already, but wanted to take gabapentin too if it is ok
Thank God there is some hope for relief for what I am going to be going through! I am currently prescribed neurontin for sleep although I rarely take it. I will be starting my taper off vicodin tomorrow. I am praying that I will be able to function with out pain pills by Jan 11th, the day school starts. I have not been in school in 14 years and KNOW I will not succeed all doped up on pain pills, being reliant on them to function! Thanks for everyone's input here.
are these drugs for RLS over the counter?? I am sure we all know that when we quit or taper down -- me off hydros -- that we have these marvelious symptons that will be comming-- man it *****-- good luck to all - I enjoy reading all the posts--- really makes me feel better when others have the same problems as myself---- so I know it will get over--- boy the times you wish you just had a good old fashion hang over
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.